MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL PROWLER-14 DUAL MARKER; CATHETER, CONTINUOUS FLUSH

MEDOS INTERNATIONAL SARL PROWLER-14 DUAL MARKER; CATHETER, CONTINUOUS FLUSH
Catalog Number 606151X
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/24/2024
Type of Reportable Event Malfunction
Event or Problem Description
The healthcare professional reported that during an endovascular embolization procedure, an embolic coil (unspecified brand) was impeded in the 150cm prowler14 dual markers microcatheter (606151x / 31130286) and could not advance and could not pass through the microcatheter.The physician removed the microcatheter and the coil from the patient and switched to a new microcatheter to complete the procedure using the original embolic coil.There was no report of any negative patient impact.On 30-may-2024, additional information was received.Per the information, the procedure was targeting the right internal carotid artery / posterior communicating artery.The vessel was ¿more tortuous.¿ it was indicated that resistance was first felt during the re-sheathing of the device for re-use; it was felt inside the microcatheter at the distal section.Continuous flush was maintained through the microcatheter.Nothing was noted to be obstructing the microcatheter.The tip of the introducer was firmly installed into the hub of the microcatheter and locked with the rhv during advancement.The information indicated that the microcatheter was damaged during device manipulation, pushing the second coil and resistance was felt at the distal end of the microcatheter.Based on the additional information received on 30-may-2024, the event has been deemed usfda reportable under 21 cfr 803 with a classification of ¿malfunction.¿.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, and ethnicity were not provided.Section e.1: (b)(6).The initial reporter email address was not available / reported.The complaint product was returned and received for evaluation and analysis.The investigation is documented below.Investigation summary: a non-sterile 150cm prowler14 dual markers microcatheter was received contained in the decontamination pouch.Visual inspection was performed.No appearance of damage was observed.The inner diameter (id) and outer diameter (od) were confirmed to be within specifications.An attempt to flush the microcatheter but it was found to be obstructed and a strong resistance was felt between the lab sample guidewire and the microcatheter at 22 cm from the proximal end of the microcatheter.The microcatheter was then dissected, and it was confirmed to be obstructed by dried blood residues.The issue reported regarding the microcatheter being obstructed was confirmed due to the findings documented above.The residues found inside the microcatheter suggest that an adequate flush was not maintained.According to the risk documentation, a continuous flush not maintained is a potential failure mode that can cause air in system or stagnant blood.Also, insufficient flushing is a potential failure mode that can compromise the performance of the therapeutic device.With the information available and the evidence obtained from the returned device, there is no indication that the issue reported in the complaint is a result of a defect inherently related to the device.A review of manufacturing documentation associated with this lot (31130286) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.Devices undergo 100% inspection at different points during the manufacturing process to prevent damages from leaving the facility.It should be noted that product failure is multifactorial.The instructions for use (ifu) provides the following recommendations: ¿ the catheter may be hydrated in the tray prior to use.¿ do not attempt to use infusion catheters without flushing first to hydrate the coating.Failure to do so may compromise the coating and lubricity of the catheter.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
PROWLER-14 DUAL MARKER
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CERENOVUS INC. (JUAREZ)
circuito interior norte #1820
parque industrial salvarcar
juarez chihuahua 32574
MX   32574
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
303552-6892
MDR Report Key19590262
Report Number3008114965-2024-00635
Device Sequence Number3505639
Product Code KRA
UDI-Device Identifier10886704028628
UDI-Public10886704028628
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K972518
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2026
Device Catalogue Number606151X
Device Lot Number31130286
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/17/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/30/2024
Initial Report FDA Received Date06/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/02/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EMBOLIC COIL (UNSPECIFIED BRAND)
Patient SexFemale